zbMATH — the first resource for mathematics

A generalized backward scheme for solving nonmonotonic stochastic recursions. (English) Zbl 1318.60038
Summary: We propose an explicit construction of a stationary solution for a stochastic recursion of the form \(X\circ\theta=\varphi(X)\) on a partially-ordered Polish space, when the monotonicity of \(\varphi\) is not assumed. Under certain conditions, we show that an extension of the original probability space exists, on which a solution is well defined, and construct explicitly this extension using a randomized contraction technique. We then provide conditions for the existence of a solution on the original space. We finally apply these results to the stability study of two nonmonotonic queueing systems.

60G10 Stationary stochastic processes
60J10 Markov chains (discrete-time Markov processes on discrete state spaces)
60K25 Queueing theory (aspects of probability theory)
37H99 Random dynamical systems
Full Text: DOI Euclid
[1] Anantharam, V. and Konstantopoulos, T. (1997). Stationary solutions of stochastic recursions describing discrete event systems. Stochastic Process. Appl. 68 181-194. · Zbl 0911.60076
[2] Anantharam, V. and Konstantopoulos, T. (1999). Corrigendum: “Stationary solutions of stochastic recursions describing discrete event systems” [ Stochastic Process. Appl. 68 (1997) 181-194; MR1454831]. Stochastic Process. Appl. 80 271-278. · Zbl 0911.60076
[3] Baccelli, F. and Brémaud, P. (2003). Elements of Queueing Theory : Palm Martingale Calculus and Stochastic Recurrences , 2nd ed. Applications of Mathematics ( New York ) 26 . Springer, Berlin. · Zbl 1021.60001
[4] Baccelli, F. and Hebuterne, G. (1981). On queues with impatient customers. In Performance’ 81 ( Amsterdam , 1981) 159-179. North-Holland, Amsterdam. · Zbl 0539.90030
[5] Bacelli, F., Boyer, P. and Hébuterne, G. (1984). Single-server queues with impatient customers. Adv. in Appl. Probab. 16 887-905. · Zbl 0549.60091
[6] Bhattacharya, R. N. and Lee, O. (1988). Ergodicity and central limit theorems for a class of Markov processes. J. Multivariate Anal. 27 80-90. · Zbl 0658.60094
[7] Borovkov, A. and Foss, S. G. (1994). Two ergodicity criteria for stochastically recursive sequences. Acta Appl. Math. 34 125-134. · Zbl 0810.60029
[8] Borovkov, A. A. (1984). Asymptotic Methods in Queuing Theory . Wiley, Chichester. · Zbl 0544.60085
[9] Borovkov, A. A. (1998). Ergodicity and Stability of Stochastic Processes . Wiley, Chichester. · Zbl 0917.60005
[10] Borovkov, A. A. and Foss, S. G. (1992). Stochastically recursive sequences and their generalizations. Siberian Adv. Math. 2 16-81. · Zbl 0848.60025
[11] Brandt, A., Franken, P. and Lisek, B. (1990). Stationary Stochastic Models. Mathematische Lehrbücher und Monographien , II. Abteilung : Mathematische Monographien 78 . Akademie-Verlag, Berlin. · Zbl 0707.60084
[12] Flipo, D. (1983). Steady state of loss systems (in French). Comptes Rendus de L’Académie des Sciences de Paris , Ser. I 297 6.
[13] Flipo, D. (1988). Charge stationnaire d’une file d’attente à rejet. Application au cas indépendant. Ann. Sci. Univ. Clermont-Ferrand II Probab. Appl. 7 47-74. · Zbl 0659.60125
[14] Foss, S. and Konstantopoulos, T. (2003). Extended renovation theory and limit theorems for stochastic ordered graphs. Markov Process. Related Fields 9 413-468. · Zbl 1043.60025
[15] Lisek, B. (1982). A method for solving a class of recursive stochastic equations. Z. Wahrsch. Verw. Gebiete 60 151-161. · Zbl 0465.60060
[16] Loynes, R. M. (1962). The stability of a queue with non-independent interarrival and service times. Math. Proc. Cambridge Philos. Soc. 58 497-520. · Zbl 0203.22303
[17] Moyal, P. (2010). The queue with impatience: Construction of the stationary workload under FIFO. J. Appl. Probab. 47 498-512. · Zbl 1208.60099
[18] Müller, A. and Stoyan, D. (2002). Comparison Methods for Stochastic Models and Risks. Wiley Series in Probability and Statistics . Wiley, Chichester. · Zbl 0999.60002
[19] Neveu, J. (1983). Construction de files d’attente stationnaires. In Modelling and Performance Evaluation Methodology ( Paris , 1983). Lecture Notes in Control and Inform. Sci. 60 31-41. Springer, Berlin. · Zbl 0548.60092
[20] Stoyan, D. (1977). Bounds and approximations in queueing through monotonicity and continuity. Oper. Res. 25 851-863. · Zbl 0391.60086
[21] Stoyan, D. (1983). Comparison Methods for Queues and Other Stochastic Models . Wiley, Chichester. · Zbl 0536.60085
[22] Vlasiou, M. (2007). A non-increasing Lindley-type equation. Queueing Syst. 56 41-52. · Zbl 1165.90411
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.